Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 23, 2022, 3:27 PM EDT for DeKalb County, Indiana; Defiance County, Paulding County, Williams County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 3:27 PM EDT (19:27 UTC)
- Expired
- Mar 23, 2022, 3:44 PM EDT
- In force
- 17 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Defiance County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 649 m²/s²
- 0-3 km storm-relative helicity
- 810 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:44 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 23, 1:44 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 144 PM EDT Wed Mar 23 2022 .SYNOPSIS... Issued at 144 PM EDT Wed Mar 23 2022 Showers and scattered thunderstorms, some with damaging winds and small hail across eastern Indiana and northwest Ohio will occur afternoon into this evening. Periodic showers, possibly mixed with snow at times Friday night into Saturday morning will persist the next several days. Cool temperatures mostly in the 40s are expected through mid next week. && .SHORT TERM...(Tonight and Thursday) Issued at 102 PM EDT Wed Mar 23 2022 Developing low topped storms along and ahead of sfc occlusion through srn IN will race nwd through this aftn with some severe risk (wind) I-69 east where better sfc based destabilization is ongoing. Otherwise sharp mid level dryslot will squelch much else until late tonight nw half as upper low to the west releases into lower MI. On Thu cold rain will persist across mainly nw half in proximity to cold upper trough axis with diurnally driven isold showers se half in the aftn. && .LONG TERM...(Friday through Tuesday) Issued at 102 PM EDT Wed Mar 23 2022 Unseasonably cold as ern NOAM blocking persists. Secondary disturbance digs se across the wrn lakes late Fri and will spread mainly snow Fri night into Sat morning. However relatively warm ground will constrain any potential light snow accumulation to grass sfcs. Ern NOAM upper troughing will be slow to breakdown upstream of upper blocking ridge through Greenland through early next week while renewed deep cyclone development returns to the cntrl plains. Some rain likely with this sys within downstream warm advection pattern Tue before this sys lifts out through the ern US Wed-Thu. Temps through the period remaining well below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 144 PM EDT Wed Mar 23 2022 Sfc analysis this aftn depicted the main low over central IL with secondary low over central IN and the wmfnt extending across IN into western OH. The temp deferential was 20 to 25 degrees from southern MI to nw OH. Tstms have quickly fired over far eastern IN lifting nwd toward MI. The sfc low will slowly lift newd into MI by th end of the fcst period. The threat for svr tstms will continue through the evening hours before ending in the 00Z to 03Z time period. There will be a continued chance for showers through the night at KSBN where the low moves across. Winds will stay elevated in the 10-15 kt range through the night and Thursday morning. Cigs will remain MVFR at KSBN while briefly raising to VFR at KFWA this aftn and evening before lowering to MVFR after midnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MF SHORT TERM...T LONG TERM...T AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 23, 12:18 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1218 PM EDT Wed Mar 23 2022 INZ003>009-012>017-020-022>025-032-MIZ077>081-OHZ001-002-241000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash-Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH- 1218 PM EDT Wed Mar 23 2022 /1118 AM CDT Wed Mar 23 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds are possible this afternoon into early this evening. Additional rainfall will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rainfall Thursday will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-026-027-033-034-OHZ004-005-015-016-024-025-241000- Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 1218 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Severe storms with damaging winds and large hail are possible this afternoon into early this evening. Additional rainfall will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rainfall Thursday will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later this afternoon. LMZ043-046-241000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1218 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. |No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to small craft are likely this weekend.
In the hours before
Special weather statement, Mar 23, 1:49 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
149 PM EDT Wed Mar 23 2022
INZ008-017-018-025-026-032-231830-
Whitley IN-Noble IN-Huntington IN-Wells IN-Allen IN-Grant IN-
149 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of western Allen,
southeastern Noble, northeastern Grant, southeastern Whitley,
Huntington and northern Wells Counties through 230 PM EDT...
At 148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 10 miles southwest of Markle
to near Van Buren. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Huntington around 155 PM EDT.
Markle around 205 PM EDT.
Other locations in the path of these storms include Fort Wayne and
Ossian.
This includes the following highways...
Interstate 469 between mile markers 0 and 13.
Interstate 69 in Indiana between mile markers 269 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 8553 4065 8553 4084 8562 4138 8521
4134 8519 4127 8519 4126 8515 4113 8508
4092 8505 4092 8507 4084 8507
TIME...MOT...LOC 1748Z 215DEG 30KT 4084 8554 4072 8547 4060 8546
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HC/FisherSpecial weather statement, Mar 23, 2:20 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
220 PM EDT Wed Mar 23 2022
INZ007-MIZ080-081-OHZ001-231900-
Steuben IN-Branch MI-Hillsdale MI-Williams OH-
220 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northeastern
Steuben, southeastern Branch, southwestern Hillsdale and northwestern
Williams Counties through 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edon, or 9 miles west of Montpelier, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reading.
This includes the following highways...
Interstate 80 in Indiana between mile markers 155 and 156.
Interstate 80 in Ohio between mile markers 0 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Indiana...southeastern and southwestern Michigan...and
northwestern Ohio.
&&
LAT...LON 4152 8474 4154 8483 4190 8486 4185 8451
TIME...MOT...LOC 1820Z 192DEG 16KT 4159 8477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HC/FisherSpecial weather statement, Mar 23, 2:54 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
254 PM EDT Wed Mar 23 2022
INZ027-OHZ024-231930-
Adams IN-Van Wert OH-
254 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of east central Adams
and western Van Wert Counties through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Convoy, or 8 miles east of Decatur, moving north
at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Convoy around 305 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Indiana...and west central Ohio.
&&
LAT...LON 4090 8481 4092 8480 4099 8480 4099 8460
4073 8470 4073 8480 4072 8480 4072 8483
TIME...MOT...LOC 1854Z 190DEG 37KT 4082 8476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Mar 23, 2:54 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
254 PM EDT Wed Mar 23 2022
MIZ081-231945-
Hillsdale MI-
254 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of central Hillsdale
County through 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Reading, or 10 miles south of Hillsdale, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsdale and Jonesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.
&&
LAT...LON 4205 8436 4174 8461 4178 8474 4207 8470
4207 8436
TIME...MOT...LOC 1853Z 199DEG 25KT 4177 8468
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HC/FisherLocal storm report, Mar 23, 3:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 1 WNW TILLMAN 41.03N 84.91W
03/23/2022 E1.00 INCH ALLEN IN AMATEUR RADIO
DIME TO QUARTER SIZE HAIL LAST 3 TO 5
MINUTES BETWEEN US 30 AND TILLMAN ROAD NEAR
MONROEVILLE. REPORTED BY KD9INP.
&&
MCSLocal storm report, Mar 23, 3:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 2 W NEW HAVEN 41.07N 85.07W
03/23/2022 M1.00 INCH ALLEN IN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:36 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Mar 23, 11:36 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 19 hr |
| Mar 23, 1:06 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 24 min |
| Mar 23, 1:49 PM EDT | Special Weather Statement | IWX | Huntington | 41 min |
| Mar 23, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 48 min |
| Mar 23, 2:04 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 41 min |
| Mar 23, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 48 min |
| Mar 23, 4:48 PM EDT | Special Weather Statement | IWX | DeKalb, Elkhart, LaGrange, Noble, Whitley | 42 min |
| Mar 23, 5:33 PM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Steuben | 27 min |
| Mar 23, 2:20 PM EDT | Special Weather Statement | IWX | Williams | 40 min |
| Mar 23, 2:54 PM EDT | Special Weather Statement | IWX | Van Wert | 36 min |
| Mar 23, 3:32 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 28 min |
| Mar 23, 4:00 PM EDT | Special Weather Statement | IWX | Fulton | 30 min |
| Mar 23, 4:11 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Mar 23, 4:14 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 46 min |
| Mar 23, 2:54 PM EDT | Special Weather Statement | IWX | Hillsdale | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.